| Model Number |
63618 |
| Medical Device Problem Code |
Improper Chemical Reaction (2952)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/08/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the lubricant of intermittent catheters was not as smooth when inserting as with recent order batch#jufn2580.As per sample evaluation result received on (b)(6) 2021, it was stated that additional sample of intermittent catheters belonging to different lot number was received batch#judu0191.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Additional Manufacturer Narrative
The reported event is inconclusive as the representative lot samples evaluated are within specification and the condition of the original used sample is unknown.Organoleptic test according to rev 0.Lubricious coating remained on catheter after 10 wipes.No abnormalities in lubricous coating were noted.Therefore product meets specifications.However, it is unknown if the original product meets specifications.Although an exact root cause could not be determined a potential root cause could be coating lumps or flakes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "how to prepare and use your hydrosiltm catheter for urological use only.Intended for use by patients for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/precautions and adverse reactions.This is a single use device.Do not resterilize.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.1.Wash your hands thoroughly with soap and water.2.Prior to opening the sealed catheter pouch, apply pressure to the foil packet to release the water.Ensure all water is released from the foil packet.3.Wet the catheter by holding the package with the printed side up and tip the package end-to-end three to six times to wet the catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.4.Peel open the pack at the funnel/handle end just enough to expose 5 cm (2¿) of the catheter, or for products with an insertion sleeve, expose the insertion sleeve.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby vertical surface while preparing to catheterize.5.Wash the area around the meatus before catheterizing.6.Wash your hands again.7.Using the catheter with insertion sleeve (gripper): a.Hold the insertion sleeve with your dominant hand and squeeze it to grip the catheter shaft as you remove the catheter from the pack.B.Next, hold the catheter funnel above the insertion sleeve with your other hand and slide the insertion sleeve down the shaft,stopping at about 6¿ from the tip.Release the funnel.C.Using the insertion sleeve to hold the catheter firmly, gently pass the tip of the catheter into your urethra until the insertion sleeve nears the meatus.Advance the catheter until urine starts to flow.Without insertion sleeve (gripper): a.Hold the handle/funnel end and remove the catheter from the packaging.B.Gently pass the tip of the catheter into your urethra and advance the catheter until urine starts to flow.8.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.9.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water." the actual/suspected device was inspected.
Event or Problem Description
It was reported that the lubricant of intermittent catheters was not smooth when inserting with recent order batch#jufn2580.As per sample evaluation result received on 08dec2021, it was stated that additional sample of intermittent catheters belonging to different lot number was received batch#judu0191.